HIV Rash: How Soon Does It Appear and How to Manage It

Among the symptoms of HIV is a rash.

HIV Rash and Ways to Manage It

HIV is in short for Human Papilloma Virus. A rash might appear as symptom of HIV, as early as after two months of contracting HIV.

The rash is quite difficult to determine as a symptom of HIV as many virus-induced diseases have the same symptom of rash. With this thought in mind, it is quite scary to have no knowledge of the kinds of rash that you have. Thus, it is important to have at least a know how about the HIV rash, how early it appears, and how to manage it.

The Changes in your Skin

People with living HIV have significant changes in the skin, every time a new development about HIV happens inside the body. Predominantly, skin change almost always happens in people with HIV.

The rash appears in the skin because of the predicament HIV subjects your body into. The rash on your skin can also be a side effect from the various drugs that you are required to take when you have HIV.

Medication

Three drugs for HIV has been identified to cause a skin rash, and these are the following types of drugs:

  1. Protease inhibitors
  2. Non-nucleoside reverse transcriptase inhibitors
  3. Nucleoside reverse transcriptase inhibitors

How To Detect HIV Rashes

The HIV rashes are medically known to be the cause of either of the HIV medications or the HIV itself. Sometimes, it can be simultaneous, meaning, the HIV rash can be caused by the HIV itself and the medication that you have to intake for the HIV. The HIV rash appears to be on a patch of skin, and small red bumps appear on that patch of the skin.

The small red bumps on the skin are itchy, and usually, the patch of the skin looks inflamed and has a relatively high temperature than the rest of your skin. The patch of your skin that has a rash on it can appear anywhere in your skin, but it is common in your hands, feet, chest, and face. Sometimes, HIV can also cause canker sores.

The Range

The rashes that HIV can give you, ranging from mild to severe. Mild HIV rashes can be treated topically. On the other hand, severe HIV rashes might need medical attention since some of the cases of severe HIV rashes can be life-threatening.

One case of severe HIV rashes is the development of a condition called Stevens-Johnson syndrome or SJS. SJS brings a potentially hazardous threat to the human body. It is medically accepted that 30 percent of SJS invasion in the skin can be considered fatal and life-threatening. The symptoms of SJS are listed below but not limited on the following:

  1. Quick development of rashes
  2. Sudden high body temperature or fever
  3. Blisters spread in the skin
  4. Swelling and inflammation of your tongue

The Treatment for HIV Rashes

As of today, skin problems and HIV rashes alike can be treated quickly without complications. Thanks to the advanced controls and medications dedicated to our immune system, in viral studies, and bacteriology.

By medication, you can control your HIV rashes in minutes. Some of these medication relievers are prescribed while some are over the counter medicines. If they are prescribed, you have to see a doctor and have your rashes checked first before he gives you the prescribed medication slip that you have to present in drugstores. Severe rashes usually need prescribed medicines. On the other hand, over the counter medicinal options can be purchased without the prescribed slip of the doctor. You can use over the counter medicines for your rashes if your rashes are not that severe. Over the counter drugs like Benadryl or hydrocortisone creams or lotion will do the trick.

Tweaking Your Lifestyle

To further manage your rashes, associate your HIV rashes medications with healthy lifestyle changes. You can protect your skin from further damage by avoiding direct sunlight outside. As much as possible try to find shade if you are outside. Try to wear protective coverings too like long sleeves, caps, pants, and more. You might also want to try to use an umbrella every time you run your errands outside. When showering or indulging in a bathtub, try to use slightly cold water in all your baths. Cold water will soothe your HIV rashes. Avoid using hot or lukewarm water in your baths because it triggers itchiness in your skin and it will worsen your rash further.

To people who are allergic to something and they know about it, avoid these things at once, because they will worsen your HIV rashes condition. If you know that you are susceptible to allergies when trying new things like food, soaps, facial cleansers, exotic fibers, and many more, do not risk your body in trying them. Even if you are not that susceptible to allergies try not to change the old formula that you have been using to your body ever since.

Lastly, if you are a person that has an HIV and suddenly develops an elaborate rash in some parts of their body. They should consult a doctor about this new rash. Do not leave this case unattended because it might mean other complications.

When Do You Need to See a Doctor

If you suddenly developed a rash and you know that you have HIV, you might want to contact your doctor and have yourself scheduled for a consultation appointment. This is for the doctor to know whether the rash is related to the medicine that he is giving you, or to the HIV itself. If it is from the medicine that he is giving you, he might tweak it a bit so the side effects would not be that harsh. Another thing, a newly developed skin rash usually means that your HIV has developed into something or there might be external factors that might have a contributing factor as to why you have it in the first place.

If you are a perfectly healthy person, you can still have that conscious effort to have your rash checked by a doctor; this might be a sign of an underlying medical condition.

Leave a Reply

Your email address will not be published. Required fields are marked *